Hail, Haskell
- When
- November 4, 12:11 PM CST
- Where
- Haskell County, 7.95 mi SSE of Lake Stamford
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.970, -99.580
A supercell thunderstorm developed along the dryline across the Big Country. The storm produced large hail in Haskell County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
A supercell thunderstorm developed along the dryline across the Big Country. The storm produced large hail in Haskell County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 4, 11:11 AM CST, 1 hour earlier.
Area Forecast Discussion National Weather Service San Angelo TX 1211 PM CDT Fri Nov 4 2022 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 241 AM CDT Fri Nov 4 2022 Classic La Nina upper low across West Central Texas today. Main upper low moves across the Panhandle into Oklahoma today, with he dry slot moving across West Central Texas. Decent low level moisture to start the day off will shift east as the Pacific front moves across the area. We often see a thin band of showers develop along the front during the morning, before the storms develop across the Heartland during the afternoon once the front finally reaches the deeper moisture. Latest NAMNEST shows this nicely, with the HRRR showing something similar albeit a little farther east. Will keep low POPs in place for much of the area, ramping the POPs up across Brown and San Saba for early afternoon. Otherwise, strong downward forcing for the afternoon behind the front, along with GFS 700 mb winds of 50-60 knots suggest winds may end up stronger than some of the model blends are suggesting. Will at least see wind gusts up in the Wind Advisory criteria, if not the sustained winds. Will start off by issuing a Wind Advisory for the central and western counties for this afternoon. Will see if wind speeds increase enough behind the front across the eastern areas to need an advisory as well as we go through the day. Finally, a little downslope will help temperatures climb into the 70s to near 80 this afternoon. Wind speeds will begin to drop off rapidly after sunset, and may end up with a decent radiational cooling set up by morning. Lows down in the 40s look good. && .LONG TERM... (Saturday through Thursday) Issued at 222 AM CDT Fri Nov 4 2022 Near normal temperatures are forecast on Friday, with highs in the mid to upper 70s and overnight lows in the upper 40s to lower 50s. Above normal temperatures are then forecast Sunday through much of the upcoming week, as an upper level ridge across the Southeast United States dominates our weather. Highs Sunday through Wednesday will generally be in the 80s, with overnight lows in the upper 50s to mid 60s. Isolated showers and thunderstorms are possible late Monday, mainly across our eastern counties, along the western periphery of the aforementioned upper level ridge. Most locations are forecast to remain dry though. The next upper level trough is forecast to approach West Central Texas late Thursday into Friday, sending another weak Pacific cold front through the region. No rain is forecast with this front, but temperatures by the end of the work week will be near to slightly below seasonal normals. && .AVIATION... (18Z TAFS) Issued at 1206 PM CDT Fri Nov 4 2022 Expect gusty west winds up to 35 knots at the KABI/KSJT terminals this afternoon. Current radar trends are indicating a narrow line of showers and a few thunderstorms developing across the western half of the area. This line will move quickly to the east and going with VCSH at most of the terminals this afternoon. The wind speeds will die off quickly this evening to around 10 knots tonight. Expect VFR for the next 24 hours. && .PRELIMINARY POINT TEMPS/POPS... Abilene 73 40 72 54 / 30 0 0 0 San Angelo 74 41 75 51 / 20 0 0 0 Junction 79 41 77 49 / 20 0 0 0 Brownwood 77 44 74 49 / 40 0 0 0 Sweetwater 71 42 72 52 / 20 0 0 0 Ozona 71 41 73 47 / 10 0 0 0 Brady 77 41 74 52 / 30 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... Wind Advisory until 8 PM CDT this evening for Coke-Crockett- Fisher-Irion-Jones-Nolan-Runnels-Sterling-Taylor-Tom Green. && SHORT TERM...07 LONG TERM....Daniels AVIATION...21
Hazardous Weather Outlook National Weather Service San Angelo TX 417 AM CDT Fri Nov 4 2022 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-050930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 417 AM CDT Fri Nov 4 2022 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight A few showers and storms will be possible across West Central Texas this morning and this afternoon, with the best chances east of a Breckenridge to San Saba to Fredericksburg line. A few of these storms may become strong to severe, with damaging winds and large hail the primary threats. However, a brief tornado can not be ruled out. In addition, gusty west winds will develop this afternoon behind a cold front across the area mainly east of an Abilene to San Angelo to Ozona line. These winds may create hazardous conditions, especially for high profile vehicles on north-south roadways. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested today across portions of the Heartland.
Special Weather Statement
National Weather Service San Angelo TX
1204 PM CDT Fri Nov 4 2022
TXZ098-099-113-041745-
Haskell TX-Throckmorton TX-Jones TX-
1204 PM CDT Fri Nov 4 2022
...A strong thunderstorm will impact portions of Haskell,
northeastern Jones and northwestern Throckmorton Counties through
1245 PM CDT...
At 1203 PM CDT, Doppler radar was tracking a strong thunderstorm over
Haskell, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Haskell, Stamford, Weinert, Irby, Avoca, Millers Creek Reservoir,
Lake Stamford Marina, Paint Creek, Us-277 Near The Haskell-
Knox County Line and Tuxedo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3284 9972 3284 10000 3296 9999 3340 9977
3340 9938
TIME...MOT...LOC 1703Z 210DEG 44KT 3314 9976
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
snSpecial Weather Statement
National Weather Service San Angelo TX
1213 PM CDT Fri Nov 4 2022
TXZ049-054-113-127-041815-
Fisher TX-Nolan TX-Jones TX-Taylor TX-
1213 PM CDT Fri Nov 4 2022
...A strong thunderstorm will impact portions of central Jones,
northeastern Nolan, northwestern Taylor and southeastern Fisher
Counties through 115 PM CDT...
At 1213 PM CDT, Doppler radar was tracking a strong thunderstorm near
Trent, moving northeast at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Anson, Nolan, Merkel, Hawley, Trent, Noodle, Funston, The
Intersection Of Us-
180 And Ranch Road 126, Lake Sweetwater, The Intersection Of Us-
180 And Farm Road 600, Hodges, Camp Butman, Stith and Truby.
This includes Interstate 20 between Mile Markers 252 and 272.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3223 10015 3224 10033 3241 10035 3285 10004
3285 9961
TIME...MOT...LOC 1713Z 219DEG 42KT 3242 10020
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
snSpecial Weather Statement
National Weather Service San Angelo TX
1251 PM CDT Fri Nov 4 2022
TXZ098-113-114-127-041830-
Haskell TX-Shackelford TX-Jones TX-Taylor TX-
1251 PM CDT Fri Nov 4 2022
...A strong thunderstorm will impact portions of southeastern
Haskell, eastern Jones, northwestern Shackelford and north central
Taylor Counties through 130 PM CDT...
At 1250 PM CDT, Doppler radar was tracking a strong thunderstorm over
Stith, or near Tye, moving northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Abilene, Merkel, Tye, Hawley, Lueders, Nugent, Avoca, Dyess Afb,
Impact, Funston, Lake Fort Phantom Hill, The Intersection Of Us-
180 And Farm Road 600, Hodges, Big Country Baptist Assembly, Stith
and Truby.
This includes Interstate 20 between Mile Markers 266 and 285.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3301 9947 3296 9947 3296 9941 3281 9924
3236 9994 3249 10008 3307 9954
TIME...MOT...LOC 1750Z 225DEG 55KT 3251 9991
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPHThe Dyess AFB radar (KDYX), 57 km away, was scanning. The volume nearest the first event began at 18:11 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, November 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1065602.